Format

Send to

Choose Destination
Indian J Ophthalmol. 2020 Apr;68(4):653-656. doi: 10.4103/ijo.IJO_1243_19.

Convergence excess consecutive esotropia associated with 0.01% atropine eye drops usage in patients operated for intermittent exotropia.

Author information

1
Department of Pediatric Refractive Errors, Jyotirmay Eye Clinic for Children and Adult Squint and Ocular Motility Laboratory, Thane; Department of Pediatric Ophthalmology, Mahatme Eye Hospital, Nagpur, Maharashtra, India.
2
Department of Pediatric Refractive Errors, Jyotirmay Eye Clinic for Children and Adult Squint and Ocular Motility Laboratory, Thane, Maharashtra, India.
3
Department of Pediatric Ophthalmology, Mehta Eye Clinic, Mumbai, Maharashtra, India.

Abstract

To report convergence excess esotropia (CEET) following 0.01% atropine eye drops (Low dose atropine [LDA]). Children who developed CEET that resolved promptly after discontinuation of LDA are described. Three myopes aged 5.3 ± 1.2 years and mean sphere -4.5D were included. All were operated for intermittent exotropia earlier. Mean esotropia was +28.3PD for near and 10.6PD for distance. LDA induced high AC/A ratio and fusion normalized in 3 weeks after discontinuation of LDA. LDA should be used with caution in patients with esophoria or previously operated for intermittent exotropia. Any evidence of the emergence of a CEET should warrant discontinuation of LDA.

KEYWORDS:

Anticholinergic; atropine; convergence excess; esotropia; progressive myopia

PMID:
32174596
DOI:
10.4103/ijo.IJO_1243_19
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center